MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED

SYNTHES GMBH 1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED
Model Number 317.82
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: erl, hbe.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during drilling for a mandibular osteosynthesis procedure, the 1.5mm drill broke.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.This report is for one (1) 1.5mm drill bit/mini qc with 12mm stop/44.5mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: a device history record (dhr) review was conducted: part: 317.820 lot: f-26148 manufacturing site: selzach supplier: sphinx werkzeuge ag release to warehouse date: 13 dec 2018 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: corrected physical manufacturer.

Brand Name
1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11136359
Report Number8030965-2021-00159
Device Sequence Number16352799
Product Code DZI
UDI-Device Identifier10887587038773
UDI-Public(01)10887587038773
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.82
Device Catalogue Number317.820
Device Lot NumberF-26148
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight65